Opuscula Math. 41, no. 2 (2021), 269-276

Opuscula Mathematica

Uniqueness of series in the Franklin system and the Gevorkyan problems

Zygmunt Wronicz

Abstract. In 1870 G. Cantor proved that if \(\lim_{N \rightarrow \infty}\sum_{n=-N}^N c_{n}e^{inx} = 0\), \(\bar{c}_{n}=c_{n}\), then \(c_{n}=0\) for \(n\in\mathbb{Z}\). In 2004 G. Gevorkyan raised the issue that if Cantor's result extends to the Franklin system. He solved this conjecture in 2015. In 2014 Z. Wronicz proved that there exists a Franklin series for which a subsequence of its partial sums converges to zero, where not all coefficients of the series are zero. In the present paper we show that to the uniqueness of the Franklin system \(\lim_{n\rightarrow \infty}\sum_{n=0}^\infty a_{n}f_{n}\) it suffices to prove the convergence its subsequence \(s_{2^{n}}\) to zero by the condition \(a_{n}=o(\sqrt{n})\). It is a solution of the Gevorkyan problem formulated in 2016.

Keywords: Franklin system, orthonormal spline system, uniqueness of series.

Mathematics Subject Classification: 42C10, 42C25, 41A15.

Full text (pdf)

  1. J.H. Ahlberg, E.N. Nilson, J.L. Walsh, The Theory of Splines and Their Applications, Academic Press, New York - London, 1967.
  2. G. Cantor, Über einen die Trigonometrischen Reihen betreffenden Lehrsatz, Crelles J. für Math. 72 (1870), 130-138.
  3. Z. Ciesielski, Properties of the orthonormal Franklin system, Studia Math. 23 (1963), 141-157.
  4. Ph. Franklin, A set of continuous orthogonal functions, Math. Ann. 100 (1928), 522-529.
  5. G.G. Gevorkyan, Ciesielski and Franklin systems, [in:] T. Figiel, A. Kamont (eds.), Approximation and Probability, Banach Center Publ. 72 (2006), 85-92.
  6. G.G. Gevorkyan, Uniqueness theorems for series in the Franklin system, Mat. Zametki 98 (2015), 786-789 [in Russian], English transl. in Math. Notes 98 (2015), 847-851.
  7. G.G. Gevorkyan, Uniqueness theorems for series in the Franklin system, Sbornik: Math. 207 (2016), 1650-1673 [in Russian], English transl. in Math. Sb. 207 (2016), 30-53.
  8. F. Leja, Rachunek różniczkowy i całkowy, PWN, Warszawa, 1959 [in Polish].
  9. Z. Wronicz, On a problem of Gevorkyan for the Franklin system, Opuscula Math. 36 (2016), 681-687.
  10. Z. Wronicz, On the application of the orthonormal Franklin system to the approximation of analytic functions, [in:] Z. Ciesielski (ed.), Approximation Theory 4 (1979), 305-316.
  11. Z. Wronicz, Approximation by complex splines, Zeszyty Nauk. Uniw. Jagiellon., Prace Mat. 20 (1979), 67-88.
  • Communicated by Zdzisław Jackiewicz.
  • Received: 2020-12-01.
  • Revised: 2021-01-24.
  • Accepted: 2021-01-25.
  • Published online: 2021-03-17.
Opuscula Mathematica - cover

Cite this article as:
Zygmunt Wronicz, Uniqueness of series in the Franklin system and the Gevorkyan problems, Opuscula Math. 41, no. 2 (2021), 269-276, https://doi.org/10.7494/OpMath.2021.41.2.269

Download this article's citation as:
a .bib file (BibTeX),
a .ris file (RefMan),
a .enw file (EndNote)
or export to RefWorks.

In accordance with EU legislation we advise you this website uses cookies to allow us to see how the site is used. All data is anonymized.
All recent versions of popular browsers give users a level of control over cookies. Users can set their browsers to accept or reject all, or certain, cookies.